Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 27, 2012, 8:50 PM CDT for Ellis County, Rush County, Kansas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 8:50 PM CDT (01:50 UTC)
- Expired
- May 27, 2012, 9:17 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:50 PM CDT | HAIL 1.25 | Liebenthal, KS | |
| May 27, 8:51 PM CDT | HAIL 1.5 | Liebenthal, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS53 KDDC 280150
SVRDDC
KSC051-165-280230-
/O.NEW.KDDC.SV.W.0096.120528T0150Z-120528T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELLIS COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RUSH COUNTY IN CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LA CROSSE...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIEBENTHAL...
SCHOENCHEN...
LORETTA...
PFEIFER...
TOULON...
VICTORIA...
VICTORIA...
WALKER...
EMMERAM...
MAINLY RURAL AREAS OF EASTERN ELLIS AND NORTHEASTERN RUSH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3913 9903 3870 9904 3869 9902 3867 9902
3847 9925 3860 9944 3914 9910 3914 9904
TIME...MOT...LOC 0150Z 220DEG 33KT 3860 9926
WIND...HAIL 60MPH 2.00IN
$$
WAH2 follow-up statements
690
WWUS53 KDDC 280203
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT SUN MAY 27 2012
KSC051-165-280230-
/O.CON.KDDC.SV.W.0096.000000T0000Z-120528T0230Z/
RUSH KS-ELLIS KS-
903 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELLIS
AND NORTHEASTERN RUSH COUNTIES UNTIL 930 PM CDT...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LORETTA...AND MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PFEIFER...
VICTORIA...
WALKER...
MAINLY RURAL AREAS OF EASTERN ELLIS AND NORTHEASTERN RUSH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3872 9929 3914 9904 3913 9903 3870 9904
3869 9902 3867 9902 3863 9907
TIME...MOT...LOC 0203Z 220DEG 33KT 3869 9916
WIND...HAIL 60MPH 2.00IN
$$
WAH873
WWUS53 KDDC 280217
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT SUN MAY 27 2012
KSC051-165-280227-
/O.CAN.KDDC.SV.W.0096.000000T0000Z-120528T0230Z/
RUSH KS-ELLIS KS-
917 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS AND NORTHEASTERN
RUSH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3872 9929 3914 9904 3913 9903 3870 9904
3869 9902 3867 9902 3863 9907
TIME...MOT...LOC 0217Z 220DEG 33KT 3879 9905
$$
WAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:27 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 27, 7:27 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 727 PM CDT SUN MAY 27 2012 ...NEW AVIATION AND PUBLIC UPDATE SECTIONS PROVIDED IN THIS ISSUANCE... .SYNOPSIS... ISSUED AT 231 PM CDT SUN MAY 27 2012 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS EASTERN MONTANA. A +100KT UPPER LEVEL JET CORE IS EXITING THE TROUGH AXIS ACROSS NORTHEASTERN ARIZONA AND CLIMBING NORTHEAST ACROSS COLORADO INTO WESTERN NEBRASKA. NEAR THE SURFACE, AMPLE LOW LEVEL MOISTURE EXTENDS FROM WESTERN TEXAS NORTHWARD INTO WESTERN KANSAS WITH H85 DEWPOINTS AROUND 10C TO 12C. A SURFACE TROUGH AND AN ASSOCIATED DRYLINE IS SITUATED ACROSS EXTREME EASTERN COLORADO NEAR AND ALONG THE COLORADO BORDER. && .UPDATE... ISSUED AT 726 PM CDT SUN MAY 27 2012 LATEST OBJECTIVE SURFACE ANALYSIS DEPICTS THE DRYLINE STRETCHING FROM JUST WEST OF HILL CITY TO ROUGHLY 30 MILES WEST OF DODGE. SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S AHEAD OF THE DRYLINE ARE STILL ALLOWING FOR MUCAPE VALUES IN THE 1500-2000 J/KG RANGE PER RAP ANALYSIS FIELD. THIS ALONG WITH 0-6 KM BULK SHEAR NOW EXCEEDING 45-50 KNOTS...IS CREATING AN ENVIRONMENT VERY FAVORABLE FOR SUPERCELLS. HOWEVER...MODEST INHIBITION OF -50 TO -75 J/KG IS KEEPING CONVECTION VERY LIMITED OVER CENTRAL KANSAS WITH NOTHING SOUTH OF HIGHWAY 50. THIS IS LIKELY DUE TO THE BETTER UPPER ASCENT EXISTING CLOSER TO THE RIGHT ENTRANCE REGION OF A 90-100 UPPER JET OVER NORTH CENTRAL KANSAS AND NEBRASKA. DON'T SEE THIS TREND CHANGING SOON AND IF ANYTHING CONVECTION WILL SLIP NORTH OF INTERSTATE 70 AS THE JET STREAK SLIPS INTO THE DAKOTAS. GIVEN THIS SETUP...WILL AIM FOR SEVERE CONVECTION TO REMAIN HIGHLY LIKELY EAST OF HIGHWAY 283 AND NORTH OF HIGHWAY 96 THROUGH MID EVENING WITH ONLY ISOLATED NON-SEVERE CONVECTION AS FAR SOUTH AS HIGHWAY 50. THE REMAINDER OF WESTERN AND AND SOUTH-CENTRAL KANSAS LOOKS DRY WITH THE ENTIRE AREA DRY BY MIDNIGHT. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 231 PM CDT SUN MAY 27 2012 SHORT RANGE MODELS INDICATE THE NEGATIVELY TILTED UPPER LEVEL TROUGH TURNING EAST ALONG THE CANADIAN BORDER AND PUSHING INTO THE NORTHERN PLAINS OF NORTH DAKOTA TONIGHT INTO EARLY MONDAY. THIS SYSTEM WILL BRING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS FROM THE UPPER MIDWEST SOUTHWARD INTO THE CENTRAL PLAINS TONIGHT...INCLUDING AS FAR SOUTH AS WESTERN KANSAS. AS THE UPPER LEVEL SYSTEM MOVES INTO THE NORTHERN PLAINS TONIGHT, THE UPPER LEVEL JET CORE ACROSS THE COLORADO ROCKIES WILL SLOWLY EDGE EAST-NORTHEAST INTO THE WESTERN HIGH PLAINS. AS THIS OCCURS, THE DRYLINE ASSOCIATED WITH THE SURFACE TROUGH NEAR THE COLORADO BORDER WILL SHARPEN AS IT PUSHES EAST ACROSS WESTERN KANSAS THROUGH THIS EVENING PROVIDING INCREASED LOW LEVEL FORCING. PLENTY OF INSTABILITY WILL BE IN PLACE AS WELL WITH STEEP LOWER/MID LEVEL LAPSE RATES ALONG WITH CAPE VALUES IN EXCESS OF 2000 J/KG AHEAD OF THE DRYLINE. AS A RESULT, THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND AHEAD OF THE DRYLINE LATE THIS AFTERNOON AND EVENING AS THE CAPPING INVERSION ERODES. ALTHOUGH TIMING COULD BE AN ISSUE AS IT PERTAINS TO THE EROSION OF THE CAP, THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT INITIALLY IS EXPECTED TO BE EAST OF A SCOTT CITY TO LIBERAL LINE LATE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. ALTHOUGH LCL'S WILL INITIALLY BE TOO HIGH TO SUPPORT TORNADO DEVELOPMENT THIS AFTERNOON, A FEW TORNADOES COULD BE POSSIBLE WITH THE STRONGEST STORMS THIS EVENING. THE BETTER CHANCE FOR THIS WILL BE ACROSS CENTRAL KANSAS AFTER LCL'S BEGIN TO LOWER WITH ANY ONGOING CONVECTION AND WHERE BETTER DEEP LAYER SHEAR CONDITIONS WILL EXIST. PRECIP CHANCES COME TO AN END EARLY MONDAY AS MUCH DRIER AIR FILTERS SOUTHWARD INTO WESTERN KANSAS BEHIND THE ADVANCING SURFACE TROUGH/FRONTAL BOUNDARY. COOLER TEMPERATURES ARE LIKELY TONIGHT IN WAKE OF THE WEAK COLD FRONTAL PASSAGE EXPECTED DURING THE OVERNIGHT HOURS. COOLER AIR WILL FILTER SOUTH INTO WESTERN KANSAS LATE TONIGHT WITH H85 TEMPERATURES DROPPING INTO THE MID TO UPPER TEENS(C). LIGHT WINDS AND CLEARING SKIES SHOULD ALLOW LOWS TO DROP DOWN INTO THE 50S(F) FOR THE MOST PART WITH LOWER 60S(F) STILL POSSIBLE IN SOUTH CENTRAL KANSAS. FOR MONDAY, MORE SEASONAL TEMPERATURES ARE EXPECTED AS A WEAK SURFACE HIGH DRIFTS EAST ACROSS WESTERN KANSAS KEEPING THE SLIGHTLY COOLER AIR IN PLACE. THE NAM AND GFS SHOW H85 TEMPERATURES RANGING AROUND 20C ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS WITH LIGHT AND VARIABLE WINDS THROUGHOUT THE DAY. LOOK FOR HIGHS GENERALLY UP INTO THE 80S(F) MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 231 PM CDT SUN MAY 27 2012 THE 12Z GFS AND ECMWF ARE IN PRETTY DECENT AGREEMENT SHOWING THE UPPER LEVEL WAVE/CLOSED LOW TRACKING ALONG THE CANADIAN BORDER INTO THE HUDSON BAY REGION. TO THE SOUTH, MUCH OF THE CONUS WILL BE UNDER FAIRLY ZONAL FLOW. THE WEATHER ACROSS SOUTHWEST KANSAS WILL BE FAIRLY QUIET MONDAY NIGHT AS THE REGION WILL BE UNDER WEAK SURFACE HIGH PRESSURE TO THE NORTH OF A NEARLY STATIONARY FRONT OVER OKLAHOMA. SURFACE LOW PRESSURE WILL REMAIN TO THE SOUTH IN THE TEXAS PANHANDLE AND SOUTHERN OKLAHOMA THROUGH WEDNESDAY. MOIST LOW LEVEL EASTERLY FLOW WILL BE OCCURRING NORTH OF THE FRONT OVER SOUTHWEST KANSAS. THE GFS AND ECMWF SHOW ANOTHER SHORTWAVE TROUGH MOVING OUT OF THE WESTERN STATES TOWARD THE CENTRAL PLAINS ON WEDNESDAY. THE 12Z CANADIAN ALSO SHOWS THIS WAVE BUT IS MUCH MORE AGGRESSIVE IN CLOSING IT OFF INTO AN UPPER LOW OVER THE CENTRAL AND SOUTHERN PLAINS. THE CANADIAN ENSEMBLE MEMBERS DO NOT SUPPORT THIS SOLUTION AND TEND TO KEEP THE WAVE OPEN LIKE THE OTHER MODELS. AT ANY RATE, TUESDAY NIGHT THROUGH WEDNESDAY NIGHT SHOULD BE THE PERIOD WITH THE BEST CHANCES FOR PRECIPITATION ACROSS SOUTHWEST KANSAS WITH PWAT VALUES AROUND OR OVER AN INCH. LATER IN THE WEEK THE UPPER FLOW WILL BE MORE NORTHWESTERLY OVER THE CENTRAL HIGH PLAINS. WITH LOW LEVEL EAST TO SOUTHEAST FLOW CONTINUING, WE COULD SEE OPPORTUNITIES FOR AFTERNOON THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN TO THE WEST AND POSSIBLY MOVE OUT INTO SOUTHWEST KANSAS DURING THE EVENING/OVERNIGHT HOURS. UPPER LEVEL RIDGING IS FORECAST TO BUILD EAST OVER THE CENTRAL PART OF THE COUNTRY BY THE WEEKEND. AFTER A FEW DAYS OF TEMPERATURES IN THE 70S AND 80S, WE SHOULD SEE HIGHS CLIMBING BACK INTO THE UPPER 80S AND 90S BY THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 726 PM CDT SUN MAY 27 2012 STRONG TO SEVERE THUNDERSTORMS MOVING JUST EAST OF A DRYLINE OVER WESTERN KANSAS CONTINUE TO SHIFT QUICKLY NORTHEAST WITHIN THE HYS TERMINAL AREA. LARGE HAIL UP TO GRAPEFRUIT IN SIZE ALONG WITH DAMAGING WINDS UP TO 70 MPH MAY BE POSSIBLE WITH THESE STORMS THROUGH MID EVENING. OTHERWISE...THE ATMOSPHERE REMAINS MORE CAPPED AT DDC WHILE GCK IS IN THE STABLE DRY AIR BEHIND THE DRYLINE WHICH WILL LEAVE THESE TERMINALS DRY. ATTENTION THEN SHIFTS TO LATER THIS EVENING TO EARLY OVERNIGHT AS A COLD FRONT SLIPS THROUGH WESTERN KANSAS. HOWEVER, OTHER THAN WINDS TURNING TO THE NORTHWEST AT AROUND 10 TO 15 KNOTS...LITTLE ELSE IS ANTICIPATED FOR HYS, DDC, AND GCK TERMINALS INTO TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 85 56 83 / 50 0 0 20 GCK 52 83 53 82 / 30 0 0 10 EHA 50 83 53 85 / 10 0 0 10 LBL 52 85 56 85 / 30 0 0 10 HYS 53 83 53 81 / 70 0 0 10 P28 63 88 62 85 / 50 0 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AJOHNSON SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...AJOHNSON
Hazardous weather outlook, May 27, 5:48 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 548 PM CDT SUN MAY 27 2012 KSZ030-031-043>046-061>066-074>081-084>090-281145- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 548 PM CDT SUN MAY 27 2012 /448 PM MDT SUN MAY 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE DEVELOPING AND EXPANDING IN COVERAGE LATE THIS AFTERNOON TO EARLY EVENING ALONG A HAYS TO DODGE CITY TO MEADE LINE. CONDITIONS CONTINUE TO FAVOR A MODERATE THREAT OF SEVERE THUNDERSTORMS EAST OF A WAKEENEY TO LIBERAL LINE THROUGH THIS EVENING TO EARLY OVERNIGHT HOURS. THUNDERSTORMS WITHIN THIS THREAT AREA WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE IN DIAMETER ALTHOUGH A FEW REPORTS OF GRAPEFRUIT TO SOFTBALL SIZE HAIL OR POSSIBLY LARGER...IS NOT OUT OF THE QUESTION. FURTHER, DAMAGING WINDS UP TO 70 OR 80 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL RETURN EACH LATE AFTERNOON AND EARLY NIGHT TIME PERIOD FROM TUESDAY INTO SATURDAY. AT THIS TIME, SEVERE STORMS WITH HAIL UP TO TENNIS BALL SIZE AND WIND GUSTS UP TO 70 MPH APPEAR MORE LIKELY WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 6 PM THIS EVENING OVER SOUTHWEST KANSAS...ESPECIALLY EAST OF A HAYS TO DODGE CITY LINE. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC AWJ
In the hours before
Local storm report, May 27, 7:46 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 5 NE RANSOM 38.68N 99.87W
05/27/2012 E1.75 INCH NESS KS PUBLIC
&&
GERARDLocal storm report, May 27, 8:00 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL NNE RANSOM 38.64N 99.93W
05/27/2012 E0.88 INCH NESS KS PUBLIC
0722 PM HAIL 4 ENE RANSOM 38.66N 99.86W
05/27/2012 E2.00 INCH NESS KS PUBLIC
&&
GERARDLocal storm report, May 27, 8:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL CEDAR BLUFF 38.78N 99.73W
05/27/2012 E1.00 INCH TREGO KS PUBLIC
&&Local storm report, May 27, 8:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 1 N ELLIS 38.95N 99.56W
05/27/2012 E1.00 INCH ELLIS KS PUBLIC
&&Local storm report, May 27, 8:15 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 8 NW BURDETT 38.28N 99.62W
05/27/2012 E1.75 INCH NESS KS PUBLIC
&&Special weather statement, May 27, 8:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT SUN MAY 27 2012
KSZ031-046-280215-
ELLIS-RUSH-
836 PM CDT SUN MAY 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSH AND SOUTHEASTERN
ELLIS COUNTIES...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...MOVING NORTHEAST AT 40 MPH.
LAT...LON 3884 9903 3870 9904 3869 9902 3862 9903
3848 9924 3851 9954 3885 9935
TIME...MOT...LOC 0136Z 228DEG 35KT 3855 9931
WAHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 18 min |
| May 27, 7:16 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
| May 27, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 54 min |
| May 27, 7:42 PM CDT | Special Weather Statement | DDC | Ellis | 33 min |
| May 27, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Ness, Pawnee, Rush, Trego | 50 min |
| May 27, 8:05 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 25 min |
| May 27, 8:36 PM CDT | Special Weather Statement | DDC | Rush | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.